Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 18, 2015, 7:08 PM CDT for Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 7:08 PM CDT (00:08 UTC)
- Expired
- Apr 18, 2015, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
560
WGUS54 KFWD 190008
FFWFWD
TXC367-190245-
/O.NEW.KFWD.FF.W.0007.150419T0008Z-150419T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 707 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3300 9805 3299 9754 3256 9755 3255 9755
3256 9807
$$
MB1 follow-up statement
498
WGUS74 KFWD 190225
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT SAT APR 18 2015
TXC367-190235-
/O.CAN.KFWD.FF.W.0007.000000T0000Z-150419T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARKER TX-
925 PM CDT SAT APR 18 2015
...THE FLASH FLOOD WARNING FOR PARKER COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3300 9805 3299 9754 3256 9755 3255 9755
3256 9807
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 6:58 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 18, 6:58 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT SAT APR 18 2015 .AVIATION... BROKEN CONVECTIVE LINE FROM GAINESVILLE TO LAMPASAS MOVING EASTWARD...AND WILL IMPACT THE DFW-AREA TERMINALS AND WACO IN THE 01Z-03Z TIMEFRAME. WIND GUSTS IN EXCESS OF 40KTS...ISOLATED 60+KTS AS ACTIVITY WORKS ACROSS THE METROPLEX AND WACO. MOST TSRA SHOULD BE CLEAR OF ALL TAF SITES BY 04Z. RESIDUAL -SHRA EXPECTED UNTIL APPROXIMATELY 05Z. MAY SEE SOME MVFR CIGS/VSBYS INTERMITTENTLY AT ALL SITES THROUGH 12Z...BUT SHOULDN'T LAST LONG ENOUGH TO INCLUDE IN TAFS AT PRESENT. EXPECT VFR CONDITIONS AREA-WIDE AFTER 12Z SUNDAY. WINDS AT METROPLEX TAF SITES WILL VEER THROUGH THE MORNING HOURS...THEN SHIFT TO A WEST/NORTHWEST DIRECTION IN THE 19-21Z TIMEFRAME AS A FRONT SWEEPS THROUGH THE AREA. WINDS WILL LIKELY GUST AT TIMES TO 20-25KTS...PRESENTING SOME POSSIBLE CROSSWIND ISSUES SUNDAY AFTERNOON. FRONTAL PASSAGE AND ASSOCIATED WIND SHIFT AT WACO WILL OCCUR IN ROUGHLY THE SAME TIME WINDOW 19-21Z AS WELL. BRADSHAW && .PREV DISCUSSION... /ISSUED 255 PM CDT SAT APR 18 2015/ THE UPPER LEVEL LEVEL LOW THAT HAS SPENT THE LAST COUPLE OF DAYS OVER THE CENTRAL ROCKIES IS NOW ON THE MOVE EASTWARD OUT INTO THE PLAINS. A SHORTWAVE TROUGH AXIS ROTATING AROUND THE BASE OF THE UPPER LOW WILL TRACK THROUGH NORTH TEXAS THIS EVENING AND PROVIDE THE LIFT REQUIRED TO GENERATE CONVECTION. ALREADY SHOWERS AND STORMS ARE FORMING ACROSS WEST CENTRAL TEXAS...ALONG AN ORGANIZING DRY LINE. THE APPROACHING SHORTWAVE TROUGH AND PARTLY SUNNY SKIES HAS ALLOWED THE AIRMASS OVER THE REGION TO BEGIN THE RECOVERY PROCESS FROM THE CONVECTIVE OVERTURNING/STABILIZATION THAT OCCURRED LAST NIGHT. OBJECTIVE ANALYSIS HAS CONVECTIVE INHIBITION ERODING OVER MOST OF THE REGION...BUT ABOUT 50 J/KG OF SURFACE BASED CINH REMAIN. A FEW MORE HOURS OF HEATING AND INCREASING SOUTHERLY WINDS WILL CONTINUE TO HELP PRIME THE ATMOSPHERE FOR THE SCATTERED STORMS AS THEY MOVE IN FROM THE WEST LATE THIS AFTERNOON. SURFACE BASED CAPE WILL RANGE FROM 1000-2000 J/KG...WHICH IS ENOUGH FOR A LARGE HAIL THREAT ESPECIALLY GIVEN THE STEEP MID LEVEL LAPSE RATES AND RELATIVELY LOW -20C AND 0C HEIGHTS. BULK WIND SHEAR IS NOT TOO IMPRESSIVE BUT IS ADEQUATE FOR SOME TRANSIENT SUPERCELL STRUCTURES. WE GENERALLY EXPECT THE STORM ACTIVITY TO EVOLVE INTO MULTI-CELL CLUSTERS OR SHORT LINE SEGMENTS WITH AN EASTWARD MOTION BY EARLY EVENING. DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WHERE THESE LINE SEGMENTS ORGANIZE. NOT EVERYONE WILL BE DIRECTLY IMPACTED BY THE HEAVY RAINFALL OR STORMS THIS EVENING...BUT WE HAVE INCREASED POPS INTO THE LIKELY CATEGORY SINCE MOST LOCATIONS WILL PROBABLY SEE RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT WEST OF THE I-35 CORRIDOR...WHERE THE SEVERE RISK IS GREATEST. HOWEVER CONDITIONS ACROSS THE I-35 CORRIDOR DO LOOK A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN YESTERDAY SO IT IS POSSIBLE THE BOX WILL BE EXPANDED EASTWARD OR A NEW ONE WILL BE ISSUED IN A FEW HOURS. AS FOR TIMING...STORMS WILL AFFECT THE WESTERN ZONES NOW THROUGH 8PM...THE I-35 CORRIDOR FROM 7 TO 11 PM...AND THE EASTERN ZONES FROM 9 PM TO 2 AM. POPS WILL END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH MOVES EAST. A SURFACE LOW WILL TRACK ALONG THE RED RIVER VALLEY SUNDAY AND SEND A COLD FRONT THROUGH THE REGION DURING THE DAYTIME HOURS. WINDS WILL BECOME SOUTHWESTERLY BY MORNING...GRADUALLY VEERING TO THE WEST AND NORTHWEST DURING THE DAY. WINDS WILL BE A BIT BREEZY FROM THE NORTHWEST BY LATE AFTERNOON AS DEEP MIXING OF THE LOWER ATMOSPHERE TRANSFERS HIGHER MOMENTUM AIR DOWN TO THE SURFACE. SOME GUSTS TO 30 MPH ARE POSSIBLE BY LATE AFTERNOON. WITH THE VEERING WINDS AND MAINLY SUNNY SKIES TOMORROW...TEMPERATURES WILL BENEFIT FROM DOWNSLOPE SUBSIDENCE AND WARM INTO THE 80S AREAWIDE. ACROSS THE EASTERN ZONES...THE AIRMASS WILL BECOME VERY UNSTABLE AND WEAKLY CAPPED AHEAD OF THE FRONT DURING THE AFTERNOON HOURS. HOWEVER CONVECTION WILL HAVE TROUBLE DEVELOPING DUE TO THE DRYING EFFECTS OF WESTERLY WINDS ABOVE THE SURFACE. STILL WE WILL HOLD ONTO LOW POPS FOR ISOLATED CONVECTION. SOME SEVERE THREAT DOES EXIST...BUT IT IS LIKELY THE CELLS THAT DO FORM IN OUR CWA WILL HAVE MOVED INTO EAST TEXAS BEFORE GROWING MATURE ENOUGH FOR SEVERE WEATHER. MUCH COOLER WEATHER IS EXPECTED SUNDAY NIGHT WITH TEMPS FALLING INTO THE MID 40S AND MID 50S FOR LOWS. ANOTHER PIECE OF UPPER LEVEL ENERGY WILL MOVE THROUGH THE NORTHERN ZONES EARLY MONDAY MORNING CAUSING LIFT AND SATURATION ALOFT. THIS WILL SURELY RESULT IN MID LEVEL CLOUDS AND VIRGA...AND PERHAPS SOME LIGHT SHOWERS OR SPRINKLES IF THE LOW LEVELS ARE MOIST ENOUGH. WILL KEEP THE FORECAST DRY FOR NOW BUT IT IS SOMETHING TO WATCH. THESE CLOUDS SHOULD DISSIPATE BY MIDDAY MONDAY WITH MOSTLY SUNNY SKIES AND PLEASANT CONDITIONS. HIGHS WILL ONLY BE IN THE LOW 70S WITH ANOTHER COOL NIGHT MONDAY NIGHT. SOUTHERLY WINDS RETURN ON TUESDAY...BUT MOISTURE WILL BE SLOW TO ARRIVE AND MODEL GUIDANCE HAS BACKED OFF ON QPF SO WILL SHOW A DRY FORECAST. MODEL GUIDANCE CONTINUES TO DISPLAY A LOT OF DISAGREEMENT IN THE MID TO LATE WEEK AS THEY ARE STRUGGLING WITH THE SUBTLE FEATURES IN THE WEST/SOUTHWEST FLOW ALOFT. THERE IS AGREEMENT THAT THE CAP WILL BE PRETTY TOUGH TO OVERCOME WEDNESDAY AND THURSDAY AND THEREFORE WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. BY THURSDAY NIGHT AND FRIDAY THE GFS/ECMWF ARE KEYING IN ON A STRONGER SHORTWAVE TROUGH THAT LIFTS AND ERODES THE CAP. IN ADDITION...A COLD FRONT WILL PROBABLY ACCOMPANY THIS SYSTEM...SO WILL SHOW POPS INCREASING TO 30-40 PERCENT DURING THIS TIME. OTHERWISE WILL SHOW TEMPERATURES GRADUALLY WARMING FROM THE 70S MID-WEEK TO THE MID 80S BY THURSDAY AND FRIDAY. A SLIGHT COOL DOWN IS EXPECTED NEXT SATURDAY IN THE WAKE OF THE COLD FRONT. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 83 51 72 50 / 70 5 0 5 5 WACO, TX 61 86 50 73 47 / 60 10 0 0 5 PARIS, TX 59 82 50 70 46 / 60 20 5 5 5 DENTON, TX 59 80 49 71 47 / 70 5 5 5 5 MCKINNEY, TX 60 82 50 72 47 / 70 10 0 5 5 DALLAS, TX 61 85 54 74 52 / 70 10 0 5 5 TERRELL, TX 61 84 53 73 49 / 70 20 5 5 5 CORSICANA, TX 62 85 51 73 50 / 60 20 5 5 5 TEMPLE, TX 61 88 51 75 50 / 60 10 5 0 5 MINERAL WELLS, TX 57 80 50 71 48 / 50 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 3:22 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT SAT APR 18 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 322 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS NORTH TEXAS THIS EVENING. A FEW SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE. BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON EAST OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT AND CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS EVENING WEST OF THE INTERSTATE 35 CORRIDOR...AND ACROSS THE REST OF THE REGION LATE THIS EVENING AND OVERNIGHT.
In the hours before
Local storm report, Apr 18, 6:09 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL PALO PINTO 32.77N 98.30W
04/18/2015 E1.75 INCH PALO PINTO TX LAW ENFORCEMENT
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL ALONG HWY 180
THROUGH PALO PINTOLocal storm report, Apr 18, 6:14 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 3 W LOMETA 31.23N 98.43W
04/18/2015 E65 MPH LAMPASAS TX BROADCAST MEDIA
60 - 70 MPH WIND GUST 3 MILES WEST OF LOMETALocal storm report, Apr 18, 6:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 N MILLSAP 32.78N 98.02W
04/18/2015 E1.75 INCH PARKER TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AT HWY 113 AT FINGER BANKS LNLocal storm report, Apr 18, 6:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL MILLSAP 32.75N 98.02W
04/18/2015 E1.50 INCH PARKER TX AMATEUR RADIO
PING PONG BALL SIZE HAIL NEAR MILLSAPLocal storm report, Apr 18, 6:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TORNADO 3 NW OAK TRAIL SHORES 32.52N 97.87W
04/18/2015 HOOD TX TRAINED SPOTTERLocal storm report, Apr 18, 6:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST GRANBURY 32.45N 97.80W
04/18/2015 E75 MPH HOOD TX CO-OP OBSERVER
70 TO 80 MPH WINDS WITH A STEADY DOWN-POUR IN GRANBURYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 61 min |
| Apr 18, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 18, 7:58 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Apr 18, 8:05 PM CDT | Special Weather Statement | FWD | Bell, Falls, Limestone | 40 min |
| Apr 18, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| Apr 18, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 56 min |
| Apr 18, 8:20 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 115 min |
| Apr 18, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 53 min |
| Apr 18, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| Apr 18, 8:51 PM CDT | Special Weather Statement | FWD | Freestone, Leon, Limestone, Milam, Robertson | 39 min |
| Apr 18, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 58 min |
| Apr 18, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 49 min |
| Apr 18, 9:30 PM CDT | Special Weather Statement | FWD | Anderson | 45 min |
| Apr 18, 10:01 PM CDT | Special Weather Statement | FWD | Hopkins, Rains | 44 min |
| Apr 18, 10:04 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.